Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 5, 2009, 10:01 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 10:01 AM MDT (16:01 UTC)
- Expired
- May 5, 2009, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 051601 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1001 AM MDT TUE MAY 5 2009 IDZ019-020-060015- /O.NEW.KPIH.WI.Y.0009.090505T1601Z-090506T0100Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 1001 AM MDT TUE MAY 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A SURFACE COLD FRONT ASSOCIATED WITH A LOW PRESSURE DISTURBANCE OVER ALBERTA WILL STALL ALONG A LINE THROUGH ISLAND PARK TO ARCO THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. STRONG WINDS WILL CONTINUE THROUGH 7 PM MDT THIS EVENING THEN DECREASE TO 10 TO 15 MPH. HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG AND GUSTY CROSS WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 052020 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT TUE MAY 5 2009 IDZ019-020-060100- /O.CON.KPIH.WI.Y.0009.000000T0000Z-090506T0100Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 220 PM MDT TUE MAY 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A SURFACE COLD FRONT ASSOCIATED WITH A LOW PRESSURE DISTURBANCE OVER ALBERTA HAS STALLED ALONG A LINE THROUGH ISLAND PARK TO ARCO THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE UNTIL 7 PM MDT THIS EVENING...THEN DECREASE TO 10 TO 15 MPH. HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG AND GUSTY CROSS WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 060100 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 700 PM MDT TUE MAY 5 2009 IDZ019-020-060200- /O.CAN.KPIH.WI.Y.0009.000000T0000Z-090506T0100Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 700 PM MDT TUE MAY 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE BEGUN TO SUBSIDE THROUGHOUT THE UPPER SNAKE RIVER PLAIN AND UPPER SNAKE HIGHLANDS THIS EVENINGS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE COMMON ACROSS THE ARCO DESERT. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT AS CONDITIONS STABILIZE FOLLOWING SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 5, 9:45 AM MDT, 16 minutes earlier.
Area forecast discussion, May 5, 9:45 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 945 AM MDT TUE MAY 5 2009 .UPDATE...A SURFACE COLD FRONT EXTENDING FROM A LOW IN ALBERTA WILL STALL ALONG A LINE THROUGH ISLAND PARK TO ARCO THIS AFTERNOON. MESONET DATA INDICATES SURFACE WINDS BETWEEN ARCO AND AND ASHTON ARE ALREADY INCREASING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH AND SOME ADDITIONAL INCREASE IS EXPECTED AS THE FRONT MOVES IN. THEREFORE A WIND ADVISORY WILL BE ISSUED UNTIL 7 PM THIS EVENING. RS && .PREV DISCUSSION... /ISSUED 307 AM MDT TUE MAY 5 2009/ SHORT TERM...LOOKING AT SATELLITE AND SURFACE ANALYSIS...A WEAK PACIFIC COLD FRONT IS CURRENTLY APPROACHING THE AREA. RADAR INDICATES LIGHT STRATIFORM RAIN OVER MOST OF OUR AREA OUT AHEAD OF THE FRONT. EXPECT THE RAIN TO CONTINUE THROUGH MOST OF THE MORNING. A ZONAL JET PATTERN WILL SET UP BY LATE MORNING. BY NOON MOST OF THE PRECIPITATION WILL BE IN THE CENTRAL AND EASTERN HIGHLAND MOUNTAINS DUE TO UPSLOPE FLOW. EXPECT ISOLATED THUNDERSTORM CHANCES IN THE EASTERN HIGHLANDS AS A JET CORE MOVES THROUGH. ALSO...EXPECT WINDY CONDITIONS IN THE SNAKE RIVER PLAIN. NEAR ADVISORY WINDS ARE POSSIBLE...PARTICULARLY IN THE UPPER RIVER SNAKE PLAIN. EXPECT BRIEF RIDGING OVERNIGHT TUESDAY THROUGH WEDNESDAY MORNING. ANOTHER WAVE AND JET CORE WILL MOVE THROUGH THE ZONAL FLOW WEDNESDAY AFTERNOON BRINGING GOOD PRECIPITATION CHANCES FOR THE CENTRAL AND EASTERN HIGHLAND MOUNTAINS AGAIN. ADDITIONALLY...EXPECT WINDS TO INCREASE IN THE SNAKE RIVER PLAIN AGAIN ON WEDNESDAY AFTERNOON. ZONAL FLOW WILL CONTINUE THE REST OF THE PERIOD. EXPECT CLOUDY CONDITIONS AND SLIGHT PRECIPITATION CHANCES FOR THE CENTRAL AND NORTHEAST HIGHLAND MOUNTAINS. THE REST OF THE AREA WILL SEE PARTLY CLOUDY CONDITIONS AND LITTLE TO NO PRECIPITATION CHANCES. WYATT LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. GENERALLY STAY IN NEAR ZONAL FLOW THROUGH THE LONG TERM AND KEPT LOW CHANCES OF PRECIPITATION IN THROUGH THE PERIOD. ALTHOUGH IT LOOKS TO BE MAINLY DRY. EMBEDDED WAVES IN THE ZONAL PATTERN MAY CREATE MAINLY MOUNTAIN SHOWERS IN THE EXTENDED PERIOD. TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS IN THE ZONAL FLOW ALOFT. EUROPEAN MODEL IS COLDER AND HAS MORE OF A NORTHWESTERLY FLOW ALOFT. GK AVIATION...LIGHT RAIN HAS OVERSPREAD ALL TAF SITES THIS MORNING WITH CONDITIONS REMAINING VFR IN THE SNAKE PLAIN. HEAVIER RAIN HAS FALLEN AT HAILEY WITH MVFR VISIBILITIES AT TIMES. FOR THE MOST PART EXPECT VFR BUT HEAVIER RAIN SHOWERS WILL LIKELY CAUSE SOME MVFR CONDITIONS AT TIMES THROUGH THE MORNING IN RAIN. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR IDZ019-020. &&
Hazardous weather outlook, May 5, 3:54 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 354 AM MDT TUE MAY 5 2009 IDZ017>025-031-032-061000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 354 AM MDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WEAK PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA TODAY. EXPECT GOOD PRECIPITATION CHANCES THROUGHOUT THE AREA. IN THE AFTERNOON...WITH THE JET CORE MOVING OVERHEAD...EXPECT WINDY CONDITIONS IN SNAKE RIVER PLAIN. NEAR ADVISORY WINDS IN THE UPPER SNAKE RIVER PLAIN ARE POSSIBLE. ALSO...EXPECT ISOLATED THUNDERSTORMS IN THE SOUTHERN AND EASTERN HIGHLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A ZONAL FLOW PATTERN WILL REMAIN FOR THE NEXT SEVERAL DAYS. EXPECT WINDY CONDITIONS WEDNESDAY AFTERNOON AND SLIGHT THUNDERSTORM CHANCES OVER THE EASTERN HIGHLANDS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, May 5, 7:41 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
741 AM MDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HEAVY RAIN 1 E ASHTON 44.07N 111.42W
05/05/2009 M0.36 INCH FREMONT ID TRAINED SPOTTER
RAINFALL OVERNIGHT.
0739 AM HEAVY RAIN 1 W REXBURG 43.83N 111.80W
05/05/2009 M0.19 INCH MADISON ID TRAINED SPOTTER
RAINFALL OVERNIGHT.
&&
GWICKLUNNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.